MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE FULL KIT; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE FULL KIT; MIDLINE CATHETER
Catalog Number S4153108
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer that felt resistance when placing midline and went to retract wire and needle simultaneously.When wire was retracted, they noticed wire was unraveled at the end.Wire was retrieved and patient had to be stuck again.Additional info received on 07-june-23 patient has a history of alcohol abuse and diabetes.No urgent/life threatening situation event discovered when withdrawing the guidewire.The wire did not break but did unravel.No pieces were retained in the patient.A chest, clavicle and arm xray was obtained.Patient did no experience any symptoms, complications or negative outcomes.Additional information received 6/8: wire unraveled approximately 15-20cm from the tip.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged guidewire is confirmed; however, the exact cause is unknown.One photograph of a guidewire was returned for evaluation.An initial visual observation of the photograph showed a bag containing a guidewire and a plastic hoop.The guidewire was observed to be unraveled which indicates the core wire was broken.It could not be clearly seen from the returned photograph if the coiled wire was broken.Use residue could be seen on the sample in the returned photograph.No further details of the damage could be discerned in the returned photograph.While the exact cause of the observed damaged guidewire could not be determined from the returned photograph, possible causes include inadvertently advancing guidewire into tissue, withdrawing guidewire over needle bevel, advancing/withdrawing against resistance, and excessive tensile (pulling) force.
 
Event or Problem Description
It was reported by the customer that felt resistance when placing midline and went to retract wire and needle simultaneously.When wire was retracted, they noticed wire was unraveled at the end.Wire was retrieved and patient had to be stuck again.Additional info received on 07-june-23 : patient has a history of alcohol abuse and diabetes.No urgent/life threatening situation event discovered when withdrawing the guidewire.The wire did not break but did unravel.No pieces were retained in the patient.A chest, clavicle and arm xray was obtained.Patient did no experience any symptoms, complications or negative outcomes.Additional information received 6/8: wire unraveled approximately 15-20cm from the tip.

Brand Name
3FR SL PROVENA MIDLINE FULL KIT
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17187496
Report Number3006260740-2023-02581
Device Sequence Number6809327
Product Code PND
UDI-Device Identifier00801741153938
UDI-Public(01)00801741153938
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue NumberS4153108
Device Lot NumberREGZ2083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexUnknown
Patient Weight73 KG